Thunderstorm Wind, Orange
- When
- June 27, 6:00 PM EST
- Where
- Orange County, Efland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -79.167
Trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 27, 1:15 PM EST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 215 PM EDT MON JUN 27 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... THROUGH TONIGHT: CONVECTION HAS HAD A TOUGH TIME GETTING GOING EARLY THIS AFTERNOON... WHICH MAY OR MAY NOT BE RELATED TO THE SLIGHT WARM POCKET ALOFT NOTED ON THE 12Z GSO SOUNDING & POSSIBLE WEAK BUT BROAD-SCALE SUBSIDENCE BETWEEN THE BETTER-FORCED CONVECTION TO OUR WEST-NORTHWEST & THE SEA BREEZE ACTIVITY TO OUR SOUTHEAST. WILL WATCH DEVELOPMENT THIS AFTERNOON TO HELP DETERMINE RAIN CHANCES THROUGH TONIGHT... BUT EXPECT LITTLE MORE THAN ISOLATED SHOWERS PRODUCED WITHIN SMALL SCALE CONVERGENCE ZONES. LOWS ABOUT 68-73. TUESDAY THROUGH THURSDAY: HAVE GENERALLY FOLLOWED THE NAM THROUGH THIS PERIOD. IN ADDITION TO ITS OVERDONE PW INITIALIZATION THIS MORNING... THE GFS IS FRAUGHT WITH CONVECTIVE FEEDBACK RESULTING IN ODD & UNTRUSTWORTHY QPF BULLSEYES & SPEED MAXES ALOFT. THE OVERALL PATTERN OF WEAK ISENTROPIC UPGLIDE AND A FAIRLY MOIST TRAJECTORY BETWEEN THE OFFSHORE ML RIDGE AND BAGGY SOUTHERN STREAM TROUGH OVER THE LOWER MISS VALLEY WILL PERSIST THROUGH MID WEEK... WITH PW VALUES CONTINUING 150+% OF NORMAL. SUBTLE CHANGES DO TAKE PLACE AS THE MEAN FLOW TRANSITIONS SLOWLY FROM A MORE SSE TO A S DIRECTION... PULLING IN MORE EASTERN GULF-SOURCE AIR THAN ATLANTIC AIR... ALTHOUGH CURRENT WATER VAPOR IMAGERY OVER THE CENTRAL/E GULF INTO THE CARIBBEAN SHOWS PLENTY OF AVAILABLE MOISTURE THERE AS WELL. IDENTIFYING A FOCUS FOR CONVECTION THROUGH THE PERIOD REMAINS DIFFICULT. THE 700 MB FLOW IS SHOWN TO STRENGTHEN AND BECOME MORE CONFLUENT LATE TUE INTO WEDNESDAY... COINCIDING WITH A INLAND-MOVING SURGE IN MID LEVEL THETA-E AS THE BAGGY TROUGH APPROACHES FROM THE WEST. HAVE INCREASED POPS SLIGHTLY TO LIKELY IN THE WESTERN CWA DURING THIS TIME FRAME. ALSO... MODELS AGREE ON SOME DRIER AIR WORKING ONSHORE OVER ERN NC LATE WED... SO CONVECTION MAY BE SLIGHTLY SUPPRESSED THERE IF THIS COMES TO PASS. OTHERWISE CHANCE POPS... WITH SCATTERED AFTERNOON AND EVENING STORMS... WILL BE RETAINED... WITH PARTLY TO MOSTLY CLOUDY SKIES. THE VARIABLE CLOUD COVER SHOULD KEEP TEMPS BELOW SEASONAL NORMALS. ONLY MINOR CHANGES ARE NEEDED TO CURRENT FORECAST TEMPS THROUGH THURSDAY. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... TROPICAL MOISTURE LINGERS IN THE EARLY PART OF THE MEDIUM RANGE. WILL RETAIN CHANCE POPS MAINLY... BUT NOT LIMITED TO... THE AFTERNOON AND EVENING TIME FRAMES FOR THU NGT/FRI. THEN BY FRI NIGHT THE WEAK SOUTHERN STREAM TROUGH FINALLY MOVES TO OUR EAST FOLLOWED CLOSELY BY A NORTHERN STREAM TROUGH PASSAGE THAT JUST GRAZES NC... BUT A DRIER AIR MASS DOES TRY TO BUILD INTO THE AREA WITH A SHIFT OF 850 MB WINDS TO LIGHT DOWNSLOPE TRAJECTORY... AND A DROP OF PW VALUES TO NEAR NORMAL. GFS ENSEMBLE MOS POPS CONTINUE A BELOW-CLIMATOLOGY TREND INTO THE WEEKEND. WILL TAKE THIS OPPORTUNITY TO CUT BACK POPS TO JUST ISOLATED DIURNAL STORMS. IF THE QUICKLY WASHING-OUT FRONT HOLDS ACROSS SRN NC... POPS MAY NEED TO BE RE-UPPED IN THAT AREA WITH LATER FORECASTS. EXPECT ABOVE NORMAL TEMPS FRI AHEAD OF THE FRONT... SLIPPING TO NEAR NORMAL FOR SAT THROUGH JULY FOURTH. && .AVIATION... SHOWERS WILL BE WIDELY SCATTERED ACROSS THE AREA THROUGH THE AFTERNOON...BUT THE CHANCES OF ONE PASSING A TAF SITE IS LOW SO WILL HAVE VCSH WITH VFR CIGS/VIS THROUGH THE EVENING. EXPECT SIMILAR LOWING OF CIGS/VIS TO LAST NIGHT DUE TO A MOIST AIR MASS IN PLACE...GIVING GENERALLY MVFR VIS WITH IFR CIGS. AS LAST NIGHT FAY WILL GO LOWER TO IFR VIS AND LIFR CIGS. EXPECT AS RISE IN CIGS SIMILAR TO THIS MORNING...LIFTING TO VFR BY 16Z. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/LONG TERM...HARTFIELD AVIATION...DGS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 545 AM EDT MON JUN 27 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-281000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 545 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. THERE ARE INDICATIONS THAT DEEP TROPICAL MOISTURE MAY AGAIN SPREAD OVER NORTH CAROLINA AFTER MIDNIGHT TUESDAY NIGHT. ALTHOUGH THE THREAT IS MINIMAL AT THIS TIME...THE SITUATION WILL BE MONITORED FOR A POTENTIAL FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 525 PM EDT MON JUN 27 2005 NCZ021-272215- FORSYTH- 525 PM EDT MON JUN 27 2005 ...STRONG THUNDERSTORMS EXTENDING FROM NEAR YADKINVILLE ACROSS THE YADKIN RIVER TO NEAR TOBACCOVILLE... AT 525 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING AND VERY HEAVY RAIN EXTENDING FROM NEAR YADKINVILLE... NORTHEAST THROUGH NORTHWEST FORSYTH COUNTY AROUND TOBACCOVILLE. THE STRONGEST STORMS WERE LOCATED ALONG US-52 FROM TOBACCOVILLE TO KING... AND JUST SOUTHWEST OF YADKINVILLE... MOVING NORTH AT 15 MPH. FREQUENT LIGHTNING... GUSTY WINDS OF 30 TO 40 MPH... AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE STORMS WILL AFFECT COMMUTERS ALONG US-52 FROM WINSTON-SALEM TO PILOT MOUNTAIN THROUGH 615 PM. THE STORMS WILL AFFECT NORTHWEST FORSYTH... YADKIN... STOKES AND SOUTHEAST SURRY COUNTIES THROUGH 615 PM. MOVE QUICKLY OFF OF OPEN FIELDS AND AWAY FROM WATER. TAKE SHELTER INDOORS WHEN THE SKY DARKENS OR WHEN DISTANT THUNDER IS FIRST HEARD. NEVER TAKE SHELTER UNDER TREES. BADGETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 622 PM EDT MON JUN 27 2005 NCZ021-022-272245- FORSYTH-GUILFORD- 622 PM EDT MON JUN 27 2005 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHWEST GREENSBORO... AT 622 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER THE NORTHWEST PART OF GREENSBORO MOVING NORTH AT 15 MPH. THESE STORMS WERE PRODUCING RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR. IN ADDITION... FREQUENT LIGHTNING WAS OCCURRING. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...NORTHWEST GREENSBORO BETWEEN US-220 AND I-40... JUST NORTH OF THE PTI AIRPORT. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES CAN BE EXPECTED IN THE PATH OF THESE SLOW MOVING STORMS. GUSTY WINDS OF 30 TO 40 MPH...FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. MOTORISTS SHOULD BE ON THE ALERT FOR MINOR FLOODING ALONG STREETS AND ROADS. MOVE QUICKLY OFF OF OPEN FIELDS AND AWAY FROM WATER. TAKE SHELTER INDOORS WHEN THE SKY DARKENS OR WHEN DISTANT THUNDER IS FIRST HEARD. NEVER TAKE SHELTER UNDER TREES. BADGETT
The Raleigh/Durham radar (KRAX), 76 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455882.